Local convergence theorems of Newton’s method for nonlinear equations using outer or generalized inverses. (English) Zbl 1079.65528

Summary: We provide local convergence theorems for Newton’s method in Banach space using outer or generalized inverses. In contrast to earlier results we use hypotheses on the second instead of the first Fréchet-derivative. This way our convergence balls differ from earlier ones. In fact we show that with a simple numerical example that our convergence ball contains earlier ones. This way we have a wider choice of initial guesses than before. Our results can be used to solve undetermined systems, nonlinear least squares problems and ill-posed nonlinear operator equations.


65J15 Numerical solutions to equations with nonlinear operators
47J25 Iterative procedures involving nonlinear operators
Full Text: DOI EuDML


[1] M. Anitescu, D. I. Coroian, M. Z. Nashed, F. A. Potra: Outer inverses and multi-body system simulation. Numer. Funct. Anal. Optim. 17 (7 and 8) (1996), 661-678. · Zbl 0879.65048
[2] I. K. Argyros: On the solution of undetermined systems of nonlinear equations in Euclidean spaces. Pure Math. Appl. 4, 3 (1993), 199-209. · Zbl 0809.47053
[3] I. K. Argyros: On the discretization of Newton-like methods. Int. J. Comput. Math. 52 (1994), 161-170. · Zbl 05477744
[4] I. K. Argyros: Comparing the radii of some balls appearing in connection to three local convergence theorems for Newton’s method. Southwest J. Pure Appl. Math. 1 (1998). · Zbl 0907.65053
[5] I. K. Argyros: Semilocal convergence theorems for a certain class of iterative procedures using outer or generalized inverses and hypotheses on the second Fréchet-derivative. Korean J. Comput. Appl. Math. 6 (1999).
[6] I. K. Argyros, F. Szidarovszky: The Theory and Application of Iteration Methods. CRC Press, Inc., Boca Raton, Florida, U.S.A., 1993. · Zbl 0844.65052
[7] A. Ben-Israel: A Newton-Raphson method for the solution of equations. J. Math. Anal. Appl. 15 (1966), 243-253. · Zbl 0139.10301
[8] A. Ben-Israel, T. N. E. Greville: Generalized Inverses: Theory and Applications. John Wiley and Sons, New York, 1974. · Zbl 0305.15001
[9] X. Chen, M. Z. Nashed: Convergence of Newton-like methods for singular operator equations using outer inverses. Numer. Math. 66 (1993), 235-257. · Zbl 0797.65047
[10] X. Chen, M. Z. Nashed, L. Qi: Convergence of Newton’s method for singular and nonsmooth equations using outer inverses. SIAM J. Optim. 7 (1997), 445-462. · Zbl 0871.65047
[11] P. Deuflhard, G. Heindl: Affine invariant convergence theorems for Newton’s method and extensions to related methods. SIAM J. Numer. Anal. 16 (1979), 1-10. · Zbl 0395.65028
[12] W. M. Häubler: A Kantorovich-type convergence analysis for the Gauss-Newton method. Numer. Math. 48 (1986), 119-125. · Zbl 0598.65025
[13] L. V. Kantorovich, G. P. Akilov: Functional Analysis. Pergamon Press, Oxford, 1982. · Zbl 0484.46003
[14] M. Z. Nashed: Inner, outer and generalized inverses in Banach and Hilbert spaces. Numer. Funct. Anal. Optim. 9 (1987), 261-325. · Zbl 0633.47001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.